Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 16, 2015, 12:01 AM CDT for Graham County, Norton County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2015, 12:01 AM CDT (05:01 UTC)
- Expired
- May 16, 2015, 1:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Graham County, KS, Norton County, KS
The radar
The Grand Island radar (KUEX), 136 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
503
WUUS53 KGLD 160501
SVRGLD
KSC065-137-160600-
/O.NEW.KGLD.SV.W.0065.150516T0501Z-150516T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1201 AM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL GRAHAM COUNTY IN NORTHWESTERN KANSAS...
NORTON COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 100 AM CDT
* AT 1201 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF WILSONVILLE TO 3 MILES SOUTHWEST OF
LENORA...MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
NORTON...ALMENA...LENORA...EDMOND...CALVERT AND DENSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3946 9996 4000 10009 4000 9962 3958 9963
3957 9961 3957 9964
TIME...MOT...LOC 0501Z 218DEG 30KT 3999 10007 3959 10007
HAIL...1.00IN
WIND...<50MPH
$$
LUNDQUIST4 follow-up statements
118
WWUS53 KGLD 160510
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1210 AM CDT SAT MAY 16 2015
KSC065-137-160600-
/O.CON.KGLD.SV.W.0065.000000T0000Z-150516T0600Z/
GRAHAM KS-NORTON KS-
1210 AM CDT SAT MAY 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTH CENTRAL GRAHAM AND NORTON COUNTIES...
AT 1210 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF HENDLEY TO NEAR LENORA...MOVING
NORTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NORTON...ALMENA...LENORA...EDMOND...CALVERT AND DENSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3946 9996 4000 10009 4000 9962 3958 9963
3957 9961 3957 9964
TIME...MOT...LOC 0510Z 234DEG 24KT 4005 9997 3963 9999
HAIL...1.25IN
WIND...<50MPH
$$
LUNDQUIST740
WWUS53 KGLD 160514
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1214 AM CDT SAT MAY 16 2015
KSC065-137-160600-
/O.CON.KGLD.SV.W.0065.000000T0000Z-150516T0600Z/
GRAHAM KS-NORTON KS-
1214 AM CDT SAT MAY 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTH CENTRAL GRAHAM AND NORTON COUNTIES...
AT 1213 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF HENDLEY TO NEAR LENORA...MOVING EAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTON...ALMENA...LENORA...EDMOND...CALVERT AND DENSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3946 9996 4000 10009 4000 9962 3958 9963
3957 9961 3957 9964
TIME...MOT...LOC 0513Z 270DEG 30KT 4005 9997 3963 9999
HAIL...1.25IN
WIND...60MPH
$$
LUNDQUIST320
WWUS53 KGLD 160531
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1231 AM CDT SAT MAY 16 2015
KSC065-137-160600-
/O.CON.KGLD.SV.W.0065.000000T0000Z-150516T0600Z/
GRAHAM KS-NORTON KS-
1231 AM CDT SAT MAY 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTH CENTRAL GRAHAM AND NORTON COUNTIES...
AT 1230 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF ALMENA TO 4 MILES SOUTH OF
LENORA...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTON...ALMENA...EDMOND...CALVERT AND DENSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3946 9996 3968 10001 4000 9996 4000 9962
3958 9963 3957 9961 3957 9964
TIME...MOT...LOC 0530Z 258DEG 15KT 3999 9985 3954 9998
HAIL...1.25IN
WIND...60MPH
$$
LUNDQUIST789
WWUS53 KGLD 160542
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1242 AM CDT SAT MAY 16 2015
KSC065-137-160600-
/O.CON.KGLD.SV.W.0065.000000T0000Z-150516T0600Z/
GRAHAM KS-NORTON KS-
1242 AM CDT SAT MAY 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTH CENTRAL GRAHAM AND NORTON COUNTIES...
AT 1241 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF ALMENA TO NEAR LENORA...MOVING EAST
AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NORTON...ALMENA...EDMOND...CALVERT AND DENSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3946 9996 3968 10001 4000 9989 4000 9962
3958 9963 3957 9961 3957 9964
TIME...MOT...LOC 0541Z 256DEG 14KT 3999 9974 3958 9997
HAIL...1.00IN
WIND...<50MPH
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:38 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 15, 9:38 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 838 PM MDT FRI MAY 15 2015 .UPDATE... ISSUED AT 836 PM MDT FRI MAY 15 2015 UPDATED FORECAST TO INCLUDE MENTION OF AN AREA OF RAIN SHOWERS AND ISOLATED THUNDERSTORMS FOR THIS EVENING. RADAR TRENDS SHOW AN AREA OF MOSTLY LIGHT RAINSHOWERS MOVING NORTHEAST INTO WALLACE AND LOGAN COUNTIES WHICH WILL LIKELY CONTINUE NORTHEAST FOR A FEW MORE HOURS. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 1255 PM MDT FRI MAY 15 2015 MAIN FORECAST CONCERNS WILL CENTER AROUND LOCATION...INTENSITY AND TIMING OF THUNDERSTORMS OVER THE NEXT 2 DAYS AS LARGE TROUGH TO THE WEST KEEPS CWA IN ACTIVE PATTERN THROUGH SATURDAY. 19Z SURFACE ANALYSIS INDICATED SFC LOW/TROUGH DEVELOPING ACROSS EASTERN COLORADO WITH LOWEST PRESSURES NEAR KLHX. DRYLINE IS BEGINNING TO SHOW ITSELF TO THE SOUTHWEST OF CWA WITH AREA OF CU NEAR KTRB LIKELY INDICATING LEADING EDGE. WEAK TROUGH/OUTFLOW BOUNDARY NOTED FROM ROUGHLY ATWOOD TO HYS WITH AREA OF FAIRLY FLAT CU FORMING ALONG IT. CONVECTIVE INITIATION AND RESULTING MOVEMENT IS INITIAL CONCERN AS BOTH DRYLINE/TROUGH WILL BE POSSIBLE AREAS FOR THUNDERSTORM DEVELOPMENT...WITH BULK OF CAM MODELS SUGGESTING EASTERN COLORADO IN VICINITY OF TROUGH BEING MOST LIKELY AREA. DEEP LAYER SHEAR PROFILES AND INSTABILITY SUPPORT ORGANIZED/SUPERCELLULAR STORMS AND THINK THREAT FOR SEVERE WEATHER WILL CONTINUE INTO THE EVENING. AT THIS TIME LCL/LOW LEVEL SHEAR VALUES ARE MAXIMIZED TO THE NORTH OF THE CWA WITH ONLY YUMA AND DUNDY COUNTY APPROACHING A MORE FAVORABLE TORNADO ENVIRONMENT. LOW LEVEL CONVERGENCE WILL GRADUALLY SHIFT TO THE EAST AS LOW LEVEL JET STRENGTHENS TO AROUND 50 KTS AND ANTICIPATE PRECIPITATION AREA TO SHIFT TO THE EAST AS WELL. ON SATURDAY...LARGE SCALE FORCING FOR ASCENT WILL OVERSPREAD THE AREA DURING THE MORNING HOURS AS STRONG COLD AIR ADVECTION ASSOCIATED WITH THE TROUGH DESTABILIZES THINGS FAIRLY QUICKLY. WHILE THERE MAY BE SOME RECOVERY NEEDED DUE TO OVERNIGHT THUNDERSTORMS...THINK LARGE SCALE FORCING AND LARGE SCALE DESTABILIZATION DUE TO TROUGH WILL PROMOTE AN EARLIER INITIATION OF CONVECTION THAN RECENT DAYS. WITH FLOW ALOFT INCREASING...SHEAR AND STORM RELATIVE FLOW VECTORS SUPPORT A PATTERN ACROSS THE AREA MORE FAVORABLE FOR LONGER DURATION SUPERCELLS AND POSSIBLY TORNADIC STORMS. LOCATION AND STORM MODE WILL GREATLY RELY ON HOW EARLY STORMS DEVELOP AND WHERE DRYLINE BECOMES BETTER DEFINED IN THE AFTERNOON. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 151 PM MDT FRI MAY 15 2015 THE LONG TERM PERIOD BEGINS WITH A NEGATIVELY TILTED TROUGH THAT WILL BRING SHOWERS AND THUNDERSTORMS TO THE TRI STATE AREA. MOST OF THE SEVERE ACTIVITY WILL OCCUR SATURDAY AFTERNOON...BUT SOME SEVERE THUNDERSTORMS MAY LINGER EAST OF HIGHWAY 83 EAST OF A SURFACE DRYLINE. THE UPPER LEVEL TROUGH BASE WILL PUSH THROUGH THE AREA OVERNIGHT...AND SHOWERS AND THUNDERSTORMS WILL TAPER OFF AT THIS TIME AS THE SURFACE COLD FRONT MOVES THROUGH OVERNIGHT SATURDAY INTO SUNDAY MORNING. SUNDAY WILL REMAIN DRY WITH SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS IN EASTERN COLORADO AS A SURFACE COLD FRONT PUSHES INTO THE HIGH PLAINS. LIMITED CAPE AND MARGINAL 0-6 KM BULK SHEAR IN THE ATMOSPHERIC PROFILE SHOULD NOT ALLOW FOR WIDESPREAD SEVERE WEATHER...BUT SOME GENERAL THUNDERSTORM DEVELOPMENT IS POSSIBLE. ONCE THE SURFACE COLD FRONT PASSES...MONDAY WILL BE COOLER AND DRY WITH A SURFACE HIGH PRESSURE SYSTEM MOVING INTO THE TRI STATE AREA. ALTHOUGH MODEL FORECASTS DIFFER ON LOCATIONS A BIT...TIMING OF A VERY NEGATIVELY TILTED UPPER TROUGH LOOKS TO BE IN AGREEMENT FOR A TUESDAY ARRIVAL. A STRONGER 50-60 KT JET ROUNDING THE BASE OF THE TROUGH AROUND THE BAJA PENINSULA WILL TAP INTO GOOD MOISTURE AND ADVECT SATURATED AIR INTO THE HIGH PLAINS. GFS MODEL SOUNDINGS SHOW A MAJORITY OF LOCATIONS WITH SATURATED PROFILES WITH STRONG SOUTH TO SOUTHEASTERLY ADVECTION TO ACROSS THE FORECAST AREA TUESDAY WITH PWAT VALUES BETWEEN THE 75TH AND APPROACHING THE 99TH PERCENTILE FOR CLIMATOLOGY WITH VALUES BETWEEN 0.75 TO OVER ONE INCH. WITH SOME SMALL AMOUNTS OF CAPE IN THE PROFILE BETWEEN 100 AND 200 J/KG...THE POSSIBILITY OF WIDESPREAD MODERATE RAINFALL IS POSSIBLE. THE UPPER TROUGH BEGINS TO BREAK DOWN ACROSS THE AREA WEDNESDAY...HOWEVER LINGERING REMNANTS OF LIFT WILL BRING MORE CHANCES FOR SHOWERS AND THUNDERSTORMS. MOST LOCATIONS WILL EXPERIENCE LITTLE CAPE WITH GFS MODEL SOUNDINGS INDICATING BETWEEN 400 AND 800 J/KG...BUT NOT EXACTLY SURE THIS ENERGY WILL BE REALIZED IF A BROKEN OR OVERCAST LAYER WILL KEEP A STEADY CAP IN PLACE. THE ONLY LOCATION WITH ABOVE 1000 J/KG AND 0-6 KM BULK SHEAR ABOVE 60 KTS IS WEST CENTRAL KANSAS...BUT THE ECMWF DOES NOT HAVE ANY SIGNIFICANT CAPE. THEREFORE...SEVERE THREAT IS UNLIKELY BUT POSSIBLE FOR SOME ISOLATED LOCATIONS WEDNESDAY. SOLUTIONS DIVERGE FOR THURSDAY WITH SOME MODELS INDICATING A SHORTWAVE RIDGE BUILDING...BUT A SHORTWAVE TROUGH LOOKS TO BE POSSIBLE TOO. STUCK WITH BLEND OF MODELS TO PLACE CHANCES FOR SHOWERS AND THUNDERSTORMS. BECAUSE OF THE MOIST PATTERN WITH MOSTLY CLOUDY SKIES NEXT WEEK...EXPECTING HIGH TEMPERATURES NEXT WEEK TO BE ABOUT 10 DEGREES COOLER THAN NORMAL WITH HIGHS IN THE LOW TO MID 60S. LOW TEMPERATURES SHOULD BE ABOUT NORMAL. && .AVIATION...(FOR THE TAFS 00Z SATURDAY THROUGH 00Z SUNDAY) ISSUED AT 815 PM MDT FRI MAY 15 2015 UPDATED KGLD TAF TO REFLECT WINDSHIFT WITH PASSAGE OF OUTFLOW BOUNDARY AND ALSO MENTION A COUPLE HOURS OF LIGHT RAIN FROM 03-05Z GIVEN CURRENT RADAR TRENDS. UPDATED KMCK TAF TO REMOVE MENTION OF THUNDER AND ALSO INTRODUCE A WIND SHIFT AND CHANCE FOR LIGHT RAIN SHOWERS AFTER 05Z. PREVIOUS DISCUSSION...SURFACE LOW OVER COLORADO WILL MAINTAIN STRONG SOUTHERLY WINDS THROUGH THE PERIOD...WITH WINDS DIMINISHING SOMEWHAT TONIGHT. VFR CONDITIONS WILL PREVAIL WITH A SMALL CHANCE FOR A SHOWER OR THUNDERSTORM VICINITY OF THE TERMINALS THIS EVENING. SATURDAY AFTERNOON THERE IS POTENTIAL FOR STRONG THUNDERSTORMS TO DEVELOP AFTER 18-20Z...WITH BETTER CHANCES AT KMCK COMPARED TO KGLD. WINDS SATURDAY WILL BE SOUTHERLY GUSTING OVER 30 KTS AT BOTH TERMINALS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...DLF SHORT TERM...JRM LONG TERM...MK AVIATION...DLF
Hazardous weather outlook, May 15, 11:38 AM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1038 AM MDT FRI MAY 15 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1038 AM MDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF EASTERN COLORADO THIS AFTERNOON AND DEVELOP EASTWARD ALONG AND NORTH OF A GOODLAND TO HILL CITY LINE. PRIMARY THREATS WILL BE LARGE HAIL TO AROUND GOLFBALL SIZE AND DAMAGING WIND GUSTS. A TORNADO IS POSSIBLE...MAINLY NEAR THE KANSAS AND NEBRASKA BORDER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE THREAT FOR SEVERE THUNDERSTORMS WILL SPREAD ACROSS THE TRI STATE AREA AGAIN ON SATURDAY. LARGE HAIL IN EXCESS OF 2 INCHES...DAMAGING WINDS...LOCALLY HEAVY RAIN AND A FEW TORNADOES ARE POSSIBLE. STORMS ARE EXPECTED TO DEVELOP EARLY IN THE AFTERNOON...WITH THE GREATEST THREAT ALONG AND EAST OF A HAIGLER NEBRASKA TO LEOTI LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. JRM
In the hours before
Special weather statement, May 15, 6:59 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 559 PM MDT FRI MAY 15 2015 COZ090-160015- YUMA COUNTY CO- 559 PM MDT FRI MAY 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL 615 PM MDT... AT 558 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF HIGHLAND CENTER...OR 19 MILES NORTH OF YUMA...MOVING NORTH AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARKVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTHEASTERN COLORADO. LAT...LON 4044 10249 4031 10251 4030 10273 4044 10276 TIME...MOT...LOC 2358Z 180DEG 35KT 4040 10265 LUNDQUIST
Special weather statement, May 15, 8:17 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 817 PM CDT FRI MAY 15 2015 KSZ004-160130- NORTON KS- 817 PM CDT FRI MAY 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NORTON COUNTY UNTIL 830 PM CDT... AT 817 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PRAIRIE VIEW...OR 12 MILES EAST OF NORTON...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALMENA AND CALVERT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3973 9978 3995 9978 3996 9963 3974 9963 TIME...MOT...LOC 0117Z 178DEG 23KT 3979 9967 LUNDQUIST
Special weather statement, May 15, 8:29 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 829 PM CDT FRI MAY 15 2015 KSZ004-160145- NORTON KS- 829 PM CDT FRI MAY 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NORTON COUNTY UNTIL 845 PM CDT... AT 829 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALMENA...OR 12 MILES EAST OF NORTON...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALMENA. LAT...LON 3981 9971 4000 9979 4000 9962 3981 9963 TIME...MOT...LOC 0129Z 178DEG 21KT 3986 9966 LUNDQUIST
Local storm report, May 15, 10:36 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
936 PM MDT FRI MAY 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND GST GOODLAND 39.35N 101.71W
05/15/2015 M60.00 MPH SHERMAN KS ASOS
&&
RHUSTEDSpecial weather statement, May 15, 10:36 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
936 PM MDT FRI MAY 15 2015
KSZ001>003-NEZ079-080-160345-
DECATUR KS-CHEYENNE KS-RAWLINS KS-DUNDY NE-HITCHCOCK NE-
936 PM MDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RAWLINS...CENTRAL
DECATUR...NORTHEASTERN CHEYENNE...SOUTHERN HITCHCOCK AND SOUTHEASTERN
DUNDY COUNTIES UNTIL 945 PM MDT/1045 PM CDT/...
AT 935 PM MDT /1035 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED ALONG
A LINE EXTENDING FROM 4 MILES NORTHWEST OF ST. FRANCIS TO 6 MILES
EAST OF MCDONALD TO 5 MILES NORTH OF GEM...AND MOVING NORTHEAST AT 80
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE BEHIND THE OUTFLOW
BOUNDARY.
LOCATIONS IMPACTED INCLUDE...
OBERLIN...BENKELMAN...NORCATUR...HERNDON...LUDELL...KANONA...PARKS
AND TRAER.
LAT...LON 4002 10079 4001 10076 4000 10076 4000 10071
3990 10018 3982 10018 3970 10032 3986 10108
3997 10189 4011 10176
TIME...MOT...LOC 0335Z 245DEG 70KT 3982 10187 3975 10125 3950 10089
LUNDQUISTSpecial weather statement, May 15, 10:46 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
946 PM MDT FRI MAY 15 2015
KSZ001>003-NEZ079>081-160400-
DECATUR KS-CHEYENNE KS-RAWLINS KS-DUNDY NE-HITCHCOCK NE-
RED WILLOW NE-
946 PM MDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAWLINS...
NORTHWESTERN DECATUR...NORTHEASTERN CHEYENNE...SOUTHERN HITCHCOCK...
SOUTHEASTERN DUNDY AND SOUTHWESTERN RED WILLOW COUNTIES UNTIL 1000 PM
MDT/1100 PM CDT/...
AT 945 PM MDT /1045 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED ALONG
A LINE EXTENDING FROM 8 MILES SOUTH OF BENKELMAN TO 5 MILES NORTHWEST
OF ATWOOD TO 14 MILES SOUTHEAST OF LUDELL...AND MOVING NORTHEAST AT
60 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE BEHIND THE OUTFLOW.
LOCATIONS IMPACTED INCLUDE...
OBERLIN...ATWOOD...HERNDON...LUDELL...MAX...BLAKEMAN...CEDAR BLUFFS
AND TRAER.
LAT...LON 4012 10142 4007 10069 3984 10031 3960 10081
3984 10118 3992 10157
TIME...MOT...LOC 0345Z 227DEG 54KT 3992 10156 3986 10113 3968 10080
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:17 PM CDT | Special Weather Statement | GLD | Norton | 13 min |
| May 15, 8:29 PM CDT | Special Weather Statement | GLD | Norton | 16 min |
| May 15, 10:23 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Decatur, Rawlins, Sheridan, Sherman, Thomas | 32 min |
| May 15, 10:36 PM CDT | Special Weather Statement | GLD | Decatur | 9 min |
| May 15, 10:46 PM CDT | Special Weather Statement | GLD | Decatur, Rawlins | 14 min |
| May 15, 11:30 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 60 min |
| May 16, 12:07 AM CDT | Special Weather Statement | GLD | Trego | 23 min |
| May 16, 12:28 AM CDT | Special Weather Statement | GLD | Graham | 17 min |
| May 16, 12:59 AM CDT | Severe Thunderstorm Warning | GLD | Norton | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.